The logic of Peirce algebras

Journal of Logic, Language and Information 4 (3):227-250 (1995)
  Copy   BIBTEX

Abstract

Peirce algebras combine sets, relations and various operations linking the two in a unifying setting. This paper offers a modal perspective on Peirce algebras. Using modal logic as a characterization of the full Peirce algebras is given, as well as a finite axiomatization of their equational theory that uses so-called unorthodox derivation rules. In addition, the expressive power of Peirce algebras is analyzed through their connection with first-order logic and the fragment of first-order logic corresponding to Peirce algebras is described in terms of bisimulations

Links

PhilArchive



    Upload a copy of this work     Papers currently archived: 89,764

External links

Setup an account with your affiliations in order to access resources via your University's proxy server

Through your library

Similar books and articles

The logic of Peirce algebras.Maarten De Rijke - 1995 - Journal of Logic, Language and Information 4 (3):227-250.
Peirce’s Triadic Logic Revisited.Robert Lane - 1999 - Transactions of the Charles S. Peirce Society 35 (2):284 - 311.
Classical logic, intuitionistic logic, and the Peirce rule.Henry Africk - 1992 - Notre Dame Journal of Formal Logic 33 (2):229-235.

Analytics

Added to PP
2013-01-22

Downloads
25 (#537,149)

6 months
3 (#435,693)

Historical graph of downloads
How can I increase my downloads?

Citations of this work

The Modal Multilogic of Geometry.Philippe Balbiani - 1998 - Journal of Applied Non-Classical Logics 8 (3):259-281.
A System of Dynamic Modal Logic.Maarten Rijkdee - 1998 - Journal of Philosophical Logic 27 (2):109-142.

Add more citations

References found in this work

Derivation rules as anti-axioms in modal logic.Yde Venema - 1993 - Journal of Symbolic Logic 58 (3):1003-1034.
Variable-free semantics for anaphora.Michael Böttner - 1992 - Journal of Philosophical Logic 21 (4):375 - 390.
The Representation of Relational Algebras.Roger C. Lyndon - 1951 - Journal of Symbolic Logic 16 (4):279-280.

Add more references